Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 62, NWS Buffalo, NY

July 13, 2025Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2025, 1:59 PM EDT for Lewis County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 1:59 PM EDT (17:59 UTC)
Expired
Jul 13, 2025, 3:00 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 49 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WUUS51 KBUF 131759
SVRBUF
NYC049-131900-
/O.NEW.KBUF.SV.W.0062.250713T1759Z-250713T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
159 PM EDT Sun Jul 13 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lewis County in central New York...

* Until 300 PM EDT.

* At 159 PM EDT, a severe thunderstorm was located near Pitcairn, or
  13 miles southeast of Gouverneur Village, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Harrisville and Lake Bonaparte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4404 7538 4419 7548 4422 7545 4421 7544
      4410 7517 4406 7516 4406 7517
TIME...MOT...LOC 1759Z 244DEG 19KT 4416 7535 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
2 follow-up statements
066 
WWUS51 KBUF 131831
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
231 PM EDT Sun Jul 13 2025

NYC049-131900-
/O.CON.KBUF.SV.W.0062.000000T0000Z-250713T1900Z/
Lewis NY-
231 PM EDT Sun Jul 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN LEWIS COUNTY...

At 231 PM EDT, a severe thunderstorm was located over Pitcairn, or 16
miles southeast of Gouverneur Village, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pitcairn, Harrisville, and Lake Bonaparte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4404 7538 4414 7541 4419 7538 4410 7517
      4406 7516 4406 7517
TIME...MOT...LOC 1831Z 250DEG 14KT 4417 7523 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
570 
WWUS51 KBUF 131858
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
258 PM EDT Sun Jul 13 2025

NYC049-131908-
/O.EXP.KBUF.SV.W.0062.000000T0000Z-250713T1900Z/
Lewis NY-
258 PM EDT Sun Jul 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 300 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4404 7538 4414 7541 4419 7538 4410 7517
      4406 7516 4406 7517
TIME...MOT...LOC 1858Z 244DEG 19KT 4423 7507 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:47 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 13, 10:47 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1047 AM EDT Sun Jul 13 2025

.SYNOPSIS...
A cold front will approach the area today...and in the process will
generate widespread showers and thunderstorms, some of which could
produce strong gusty winds and locally heavy rainfall. In the wake
of the front drier weather will return on Monday night, along with
less humidity.

&&

.NEAR TERM /THROUGH MONDAY/...
A very warm and humid airmass resides across the eastern Great Lakes
region today. An upper level trough over northern Ontario will move
east-northeast while an upper level ridge persists off the east
coast. Water vapor satellite products show a shortwave trough
over Ohio, and Gulf and Atlantic moisture converging across the
region late this morning. A cold front will slowly approach the
forecast area through this evening. Daytime heating and deep
moisture with dewpoints in the lower 70s will result in 1500-2000
J/kg of CAPE across the region this afternoon. Showers and
thunderstorms will develop ahead of the front, with a focused area
of convection along a pre-frontal trough east of the Genesee River.
Forecast PWATS of 2"+ and mean RH% of 80%+ will support heavy rain
in any convection. Upwind propagation vectors are forecast to remain
weak across the region and training storms are possible. 1-hr FFG of
1.5-2.5" and 3-hr FFG of 2-2.5" extends from Allegany county to the
northern Finger Lakes region which could result in localized flash
flooding if training storms develop. FFG is slightly higher across
Oswego and Lewis county, however ingredients are there for training
storms. A Flood Watch remains in effect for the areas mentioned from
11 AM today through 5 AM Monday. Shear is rather modest with 20-
25kts of 0-6km bulk shear, but coupled with a very moist environment
may result in an isolated severe storm across the area today, mainly
especially east of the Genesee Valley. Temperatures will again reach
the mid to upper 80s across the lake plains and Genesee Valley
today. The combination of humidity and warm temperatures may result
in heat indices in the mid 90s.

Instability will wane into the evening hours and so will the severe
threat. Training showers and storms may be ongoing and the flash
flood threat will continue through the evening hours. Elsewhere,
deep moisture will be present as the cold front trudges through the
region and showers are possible overnight.

The upper level trough axis will move through the region with the
cold front finally exiting the eastern edge of the forecast area
Monday. There remains a corridor of deep moisture from the Ohio
Valley into New England, which keeps the chance for showers and
thunderstorms across interior portions of the forecast area. A
convergence zone may develop along the lake plains south of Lake
Ontario and there is a low chance of showers developing by
afternoon. Warm weather will continue however dewpoints will be
lower.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Building heights and surface high pressure will bring drier weather
Monday night through Tuesday night.

A fast moving shortwave trough will move from the northern Rockies
to the Upper Great Lakes Wednesday into Thursday. Moisture and
warmth will stream northward while a surface low moves across the
Great Lakes region. Wednesday will be a transition day with
increasing chances for showers and thunderstorms. Hot and humid
conditions may warrant heat headlines beginning Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
A humid (Mean PWATS 1.75") and a very warm airmass (surface
temperatures in the 80s) Thursday will be accompanied with showers
and thunderstorms upon a warm front...with additional lift for storm
development supported by the passage of a mid level shortwave
trough.

Chances for showers and thunderstorms continue Thursday night
through Friday with the approach and passage of a cold front.

Surface high pressure and mostly zonal flow is possible across the
region this weekend. There has been some flip-flopping with guidance
for the weekend so confidence is low that it will be quiet and dry.
That being said, post-frontal conditions should result in
temperatures approaching normal (low 80s.)

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A slow-moving cold front will approach our region today and trigger
the development of fairly widespread showers and thunderstorms (some
with locally heavy rainfall) between the late morning and early
evening hours. These may produce brief/localized reductions
(mainly in visibility) to MVFR or even IFR...with VFR conditions
otherwise prevailing.

Showers and storms are possible through tonight which may cause
flight restrictions at TAF sites, especially at KROC and KART.
Low-level moisture will pool across the region and stratus is
possible across interior Southern Tier and North Country late
tonight.

Outlook...

Monday and Tuesday...VFR.

Wednesday and Thursday...Mainly VFR. A chance of a shower or
thunderstorm.

&&

.MARINE...
A slow moving cold front will then bring increasing chances of
showers and thunderstorms through tonight. Special Marine Warnings
may be needed for locally strong winds. Winds will pick up a bit
ahead and with the front, but will still remain well below any
headline criteria.

Behind the front...winds will be fairly light tonight through
Tuesday as high pressure builds in across the lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ003>006-008-013-014-
     021.
MARINE...None.

&&

SYNOPSIS...HSK/JJR/TMA
NEAR TERM...HSK/TMA
SHORT TERM...HSK
LONG TERM...HSK/Thomas
AVIATION...AR/JJR/TMA
MARINE...AR/HSK/JJR/TMA
Hazardous weather outlook, Jul 13, 2:06 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
206 AM EDT Sun Jul 13 2025

NYZ003>006-008-013-014-021-140615-
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
206 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-007-010>012-019-020-085-140615-
Niagara-Orleans-Jefferson-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
206 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Slow moving thunderstorms are possible through tonight and may
produce heavy rainfall and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140615-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
206 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:16 AM EDTFlood WatchBUFAllegany, Cayuga, Lewis, Livingston, Monroe, Ontario and 2 more20 hr
Jul 13, 3:23 PM EDTSevere Thunderstorm WarningBUFLewis33 min
Jul 13, 4:02 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Jul 13, 4:16 PM EDTFlash Flood WarningBUFCattaraugus3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.